Rocky Mountain Journal of Mathematics

Survey Article: Consequences of some outerplanarity extensions

L. Boza, E.M. Fedriani, and J. Núñez

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 42, Number 4 (2012), 1073-1089.

First available in Project Euclid: 27 September 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C10: Planar graphs; geometric and topological aspects of graph theory [See also 57M15, 57M25] 05C83: Graph minors 05C63: Infinite graphs

Graph embeddings infinite graphs tubular surfaces Halin's theorem increasing systems


Boza, L.; Fedriani, E.M.; Núñez, J. Survey Article: Consequences of some outerplanarity extensions. Rocky Mountain J. Math. 42 (2012), no. 4, 1073--1089. doi:10.1216/RMJ-2012-42-4-1073.

Export citation


  • D. Archdeacon, A Kuratowski theorem for the projective plane, J. Graph Theory 5 (1981), 243-246.
  • D. Archdeacon, C.P. Bonnington, N. Dean, N. Hartsfield and K. Scott, Obstruction sets for outer-cylindrical graphs, J. Graph Theory 38 (2001), 42-64.
  • D. Archdeacon, C.P. Bonnington, M. Debowsky and M. Prestidge, Halin's theorem for the Möbius strip, Ars Combin. 68 (2003), 243-256.
  • D. Archdeacon, C.P. Bonnington and J. Širáň, Halin's theorem for cubic graphs on an annulus, Discrete Math. 281 (2004), 13-25.
  • D. Archdeacon, N. Hartsfield, C.H.C. Little and B. Mohar, Obstruction sets for outer-projective-planar graphs, Ars Combin. 49 (1998), 113-127.
  • R. Ayala, E. Domínguez, A. Márquez and A. Quintero, On the graphs which are the edge of a plane tiling, Math. Scand. 77 (1995), 5-16.
  • C.P. Bonnington and R.B. Richter, Graphs embedded in the plane with finitely many accumulation points, Res. Rep. 472 (2001), Dept. of Mathematics, University of Auckland.
  • L. Boza, A. Diánez and A. Márquez, On infinite outerplanar graphs, Math. Bohem. 119 (1994), 381-384.
  • L. Boza, E.M. Fedriani and J. Núñez, The problem of outer embeddings in pseudosurfaces, Ars Combin. 71 (2004), 79-91.
  • –––, Obstruction sets for outer-bananas-surface graphs, Ars Combin. 73 (2004), 65-77.
  • –––, Uncountable graphs with all their vertices in one face, Acta Math. Hungar. 112 (2006), 307-313.
  • –––, Outer-embeddings and coloration of graph ends, to appear.
  • –––, Outerplanarity without accumulation in the cylinder and the Möbius band, to appear.
  • L. Boza, A. Márquez and P. Revuelta, Embedding graphs without edge accumulation points in tubular surfaces, Ars Combin. 82 (2007), 223-235.
  • J. Cáceres, Diversos tipos de planaridad de grafos, Ph.D. thesis, Dpto. de Geometría y Topología, Universidad de Almería, 1996.
  • J. Cáceres and A. Márquez, W-p-outerplanar graphs, Congres. Numeran. 104 (1994), 113-116.
  • G. Chartrand and F. Harary, Planar permutation graphs, Annal. Instit. Henri Poincaré Probab. Statist. 3 (1967), 433-438.
  • R. Diestel, A short proof of Halin's grid theorem, Abh. Math. Sem. Univ. Hamburg, Seminar der Universität Hamburg 74 (2004), 237-242.
  • G.A. Dirac and S. Schuster, A theorem of Kuratowski, Indag. Math. 16 (1954), 343-348.
  • E.M. Fedriani, Inmersiones de grafos en superficies y seudosuperficies con todos los vértices en una misma cara, Ph.D. thesis, Dpto. de Geometría y Topología, Universidad de Sevilla, 2001. Available at: todos-los-vertices-en-una-misma-cara/
  • G.N. Frederickson and R. Janardan, Space-eficient and fault-tolerant routing in outerplanar graphs, IEEE: Trans. on Comp. 37 (1988), 1529-1540.
  • H. Freudenthal, Über die Enden Topologischer Raüme und Gruppen, Math. Z. 33 (1931), 692-713.
  • H.H. Glover, J.P. Huneke and C.S. Wang, $103$ graphs that are irreducible for the projective plane, J. Combin. Theory 27 (1979), 332-370.
  • H. Halin, Zur Häufungspunktfreien Darsellung Adzählbarer Graphen in der Ebene, Arch. Math. 17 (1966), 239-242.
  • F. Harary, Graph theory, Addison Wesley, Reading, MA, 1969.
  • D. König, Theorie der endlichen und endlichen Graphen, Akad. Verlag., Leipzig (1936). Reprinted by Chelsea, New York, 1950.
  • K. Kuratowski, Sur le problème des courbes gauches en topologie, Fund. Math. 15 (1930), 271-283.
  • M.C. van Lier and R.H.J.M. Otten, C.A.D. of masks and wiring, Tech. Rep. 74-e-44, Dept. Elect. Eng., Eindhoven University of Technology, The Netherlands, 1974.
  • B. Mohar, Embeddings of infinite graphs, J. Combin. Theory 44 (1988), 29-43.
  • B. Mohar and C. Thomassen, Graphs on surfaces, The Johns Hopkins University Press, London, 2001.
  • C.St.J.A. Nash-Williams, Infinite graphs-A survey, J. Combin. Theory 3 (1967), 286–301.
  • L. Oubiña and R. Zucchello, A generalization of outerplanar graphs, Discr. Math. 51 (1984), 243-249.
  • M.P. Revuelta, Inmersiones de grafos en superficies tubulares de género finito, Ph.D. thesis, Dpto. de Matemática Aplicada I, Universidad de Sevilla, Spain, 1999.
  • N. Robertson and P.D. Seymour, Graph minors VIII. A Kuratowski theorem for general surfaces, J. Combin. Theor. 48 (1990), 255-288.
  • D.F. Robinson and I. Janjic, The constructability of floorplans with given outerplanar adjacency and room areas, Ars Combin. 20 (1985), 133-142.
  • C. Thomassen, Straightline representations of infinite planar graphs, J. London Math. Soc. 16 (1977), 411-423.
  • –––, Infinite graphs, in Selected topics in graph theory, Vol. 2, Academic Press, 1983.
  • K. Wagner, Fastplättbare Graphen, J. Combin. Theor. 3 (1967), 326-365. \noindentstyle